MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 15; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 15; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71421518
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, a (b)(6) year old male patient underwent a right total knee arthroscopy and a left total knee arthroscopy (rtka/ltka) poly exchange.Femoral implant size 7 on a tibal baseplate size 6 (7/6/15/35) was possible broken post after a fall.A revision surgery had to be performed on (b)(6) 2021 as genesis ii ps hi flex insert size 5-6 15 broke.As per report, patient twisted wrong and felt unstable, and upon a review of x-rays, it was noticed that the device post broke off.There were no implant records of exact date of original surgery, the resident just knew that it was in 2008.It is unclear which tibial insert was exchanged or if both were.No other complications were reported.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.The lab analysis concluded that the as received tibial insert showed a fractured post with wear and deformation at the base of the post which remained on the tibial insert.The post tip was not received during the investigation.Wear, deformation, and scratching were observed on the articulating surface of the insert.The base of the post showed damage on the posterior surface.No material or manufacturing defects were observed in the component during investigation.The clinical/medical evaluation concluded that responses to documentation/information requests have not been received as of the date of this medical investigation.Reportedly, the patient underwent revision approximately 13 years post implantation for a ¿possible broken post after a fall¿.However, without the requested documentation, the clinical root cause of the reported event could not be fully assessed nor concluded.The patient impact beyond the reported fall and revision could not be determined.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Some potential probable causes for this event could include but not limited to traumatic injury, surgical technique or implant failure.) based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.

Brand Name
GII PS HI FLEX ISRT SZ 5-6 15
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11648440
Report Number1020279-2021-02916
Device Sequence Number11602032
Product Code JWH
UDI-Device Identifier03596010492968
UDI-Public03596010492968
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/26/2018
Device Model Number71421518
Device Catalogue Number71421518
Device Lot Number08FM12543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer09/24/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;